# SDR 98ZZZX4315

- Difficulty date: November 2, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: Westwind School of Aeronautics Phoenix LLC, repair station WIWR604K
- Aircraft: N97100
- Make and model: Cessna 172R
- Aircraft serial: 17280100
- System (JASC): 5753 · Trailing Edge Flaps
- Part: Skin
- Part number: 052309511
- Condition: Cracked
- Location: Te Flap
- Part time: 1,032 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE INSPECTION, NOTED BOTH LT AND RT TRAILING EDGE SKINS IN THE FLAP WELLS HAD MULTIPLE CRACKS RANGING FROM .25 INCH TO 2 INCHES EMANATING FROM RIVET HOLES.  MAINTENANCE CHECKED ALL TRAVEL OF THE FLAPS, FLAP TRAVEL WAS WITH SPECS AND NOT HITTING THE UNDERSIDE WALL.  UPON DRILLING OUT THE RIVETS, NOTICED NONE OF THE HOLES HAD BEEN DEBURRED PRIOR TO DIMPLING AND RIVET SPACING WAS EXCESSIVE FOR THE SIZE OF RIVETS USED.  RIVET SPACING = 2.1250 INCHES FOR A .1250 RIVET.
